Kansas, 2015

Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015

May 9 to 10, 2015 · NWS GLD · 14 events in 6 counties and zones

Several long-track supercell thunderstorms developed during the evening hours and moved north. Seven tornadoes were reported over four hours, with some producing EF1-EF2 damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$136,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Several long-track supercell thunderstorms developed during the evening hours and moved north. Seven tornadoes were reported over four hours, with some producing EF1-EF2 damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at May 9, 5:20 PM CST, 5 minutes earlier.

Area forecast discussion, May 9, 5:20 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SAT MAY 9 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 240 PM MDT SAT MAY 9 2015

CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA
COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH
DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED
THUNDERSTORM INITIATION.

LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT
FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND
23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO
SEVERE THUNDERSTORMS EXPECTED.

AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD
YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST
1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH
CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM
SOUTH TO NORTH THROUGH THE DAY.

SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME
FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY
ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS
INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE.

LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN
COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES
SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY.

REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT
QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND
CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO
THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY
HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S
A FROST HEADLINE WOULD BE NEEDED.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 138 PM MDT SAT MAY 9 2015

QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY
NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME
FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR
SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS
THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE
SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT
UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY
INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS.
CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES
DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW
30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S
OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING.

FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE
ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION
TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH
PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME
CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING
TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID
30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR
OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS.

BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN
ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO
ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES.
INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO
FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED
SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER
THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE
FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS
MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED.

FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE
AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST
SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES
LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER
POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME
TOGETHER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 514 PM MDT SAT MAY 9 2015

MVFR AND IFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK THIS
EVENING AND OVERNIGHT AS THE UPPER LOW MOVES ACROSS THE REGION.
CONDITIONS SHOULD IMPROVE TO VFR SUNDAY MORNING AT BOTH SITES AND
CONTINUE THROUGH THE AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...99
LONG TERM...RRH
AVIATION...FS
Hazardous weather outlook, May 9, 2:00 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
200 PM MDT SAT MAY 9 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
200 PM MDT SAT MAY 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL
COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE
EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE
WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND
A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR
WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL
LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH
WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS
AREA WILL LIKELY SEE FROST CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE
SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY
SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST
CONDITIONS.

FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING
GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS
LINE.

FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY
MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.

In the hours before

Special weather statement, May 9, 11:30 AM CST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM CDT SAT MAY 9 2015

KSZ002-014-015-028-029-091815-
LOGAN KS-GOVE KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-
1230 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR GOVE...THOMAS...RAWLINS...WESTERN
SHERIDAN AND NORTHEASTERN LOGAN COUNTIES UNTIL 115 PM CDT...

AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BREWSTER
TO 6 MILES SOUTHWEST OF GOVE...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...ATWOOD...GRAINFIELD...GRINNELL...PARK...GOVE...
LEVANT...REXFORD AND MCDONALD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 46 AND
101.

LAT...LON 3870 10033 3870 10062 3958 10140 3980 10140
      4000 10104 3962 10074 3957 10074 3957 10070
      3885 10015
TIME...MOT...LOC 1729Z 231DEG 39KT 3951 10131 3888 10055

MK
Special weather statement, May 9, 3:17 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT SAT MAY 9 2015

COZ090-092200-
YUMA COUNTY CO-
317 PM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 400 PM MDT...

AT 317 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HIGHLAND CENTER TO 9 MILES SOUTHEAST OF COPE...AND MOVING EAST AT 20
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...KIRK...IDALIA...CLARKVILLE...ABARR...BEECHER
ISLAND...BONNY RESERVOIR AND JOES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4044 10211 3959 10214 3957 10227 3957 10277
      4044 10274
TIME...MOT...LOC 2117Z 251DEG 19KT 4041 10266 3960 10269

DR
Special weather statement, May 9, 4:04 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT SAT MAY 9 2015

COZ090-091-092245-
YUMA COUNTY CO-KIT CARSON COUNTY CO-
404 PM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR YUMA AND NORTHEASTERN KIT CARSON
COUNTIES UNTIL 445 PM MDT...

AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF HOLYOKE
TO 14 MILES NORTH OF BETHUNE...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WRAY...ECKLEY...ALVIN...BEECHER ISLAND...BONNY RESERVOIR...LAIRD...
KIRK...HALE...VERNON AND IDALIA.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 198 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN
COLORADO...NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA.

LAT...LON 3944 10205 3944 10268 4041 10243 4044 10205
TIME...MOT...LOC 2204Z 271DEG 20KT 4035 10237 3951 10241

DR
Local storm report, May 9, 5:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
509 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     TORNADO          13 NE EADS              38.62N 102.61W
05/09/2015                   CHEYENNE           CO   TRAINED SPOTTER

            SPOTTER CONFIRMED TORNADO ON THE GROUND.

&&

T. LYNCH
Local storm report, May 9, 5:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TORNADO          5 SE KIT CARSON         38.72N 102.72W
05/09/2015                   CHEYENNE           CO   TRAINED SPOTTER

            TORNADO ON THE GROUND.

&&

T. LYNCH
Local storm report, May 9, 5:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
525 PM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          12 SSW FIRSTVIEW        38.65N 102.59W
05/09/2015                   CHEYENNE           CO   TRAINED SPOTTER

            TORNADO PICKED UP AND TOUCHED BACK DOWN.

&&

T. LYNCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 tornado, 3 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.

Hail, Cheyenne

When
May 9, 5:25 PM CST to 5:28 PM CST
Where
Cheyenne County, 11.32 mi NW of St Francis
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.900, -101.930

Tornado, Graham

When
May 9, 6:55 PM CST to 7:06 PM CST
Where
Graham County, 3.08 mi W of St Peter to 4.91 mi WNW of St Peter
Rating
EF0
Path length
2.8 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
39.176, -100.137

This tornado was reported by storm spotters, KWCH broadcast media as well as local dispatch.

Tornado, Gove

When
May 9, 7:00 PM CST to 7:15 PM CST
Where
Gove County, 13.12 mi WSW of Gove to 10.88 mi W of Gove
Rating
EF0
Path length
5.67 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
38.852, -100.689

Spotters report a large tornado on the ground.

Tornado, Gove

When
May 9, 7:38 PM CST to 7:53 PM CST
Where
Gove County, 5.88 mi S of Grinnell to 0.32 mi NW of Grinnell
Rating
EF1
Path length
6.07 mi
Path width
50 yd
Property damage
$50,000
Reported by
Public
Coordinates
39.045, -100.635

Spotters repported a tornado moving from south of Grinnell to just northwest of Grinnell. Minor roof damage was reported and irrigation pivot sections were overturned.

Thunderstorm Wind, Sherman

When
May 9, 6:55 PM MST
Where
Sherman County, 13 mi N of Edson
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.518, -101.550

Peak wind gust was estimated at 60 mph.

Thunderstorm Wind, Cheyenne

When
May 9, 8:05 PM CST
Where
Cheyenne County, 1.06 mi W of Bird City
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.750, -101.550

Road signs were damaged 1 mile west of Bird City. Time is estimated from Doppler radar.

Tornado, Sheridan

When
May 9, 8:12 PM CST to 8:50 PM CST
Where
Sheridan County, 2 mi NE of Angelus to 5 mi NE of Menlo
Rating
EF0
Path length
13.88 mi
Path width
150 yd
Reported by
Storm Chaser
Coordinates
39.200, -100.644

Chaser reported a large tornado on the ground moving north.

Hail, Sherman

When
May 9, 7:18 PM MST
Where
Sherman County, 0.53 mi E of Goodland
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
39.350, -101.710

Tornado, Sheridan

When
May 9, 8:50 PM CST to 9:28 PM CST
Where
Sheridan County, 6.95 mi SSW of Selden to 12.9 mi NNW of Selden
Rating
EF2
Path length
18.75 mi
Path width
150 yd
Continued into
Decatur, Ks (GLD)
Property damage
$75,000
Reported by
Storm Chaser
Coordinates
39.436, -100.615

Chaser reported a large tornado on the ground moving north from Sheridan into Decatur county. Damage occurred at a farmstead with a large tree damaged, minor roof damage and an antenna blown over near Selden. Another resident reported a barn was destroyed.

Hail, Sherman

When
May 9, 8:20 PM MST
Where
Sherman County, 18.19 mi NNE of Edson
Measured
1.25 in hail
Reported by
Public
Coordinates
39.570, -101.410

Flash Flood, Cheyenne

When
May 9, 9:30 PM CST to May 10, 12:30 AM CST
Where
Cheyenne County, 11.88 mi SSE of St Francis Arpt to 12.24 mi SSE of St Francis Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.592, -101.711

Water was running over several county roads last night and this morning due to heavy rainfall. Time of flooding is estimated from Doppler radar. Flooding continued early this morning but has since subsided.

Flash Flood, Cheyenne

When
May 9, 9:30 PM CST to May 10, 12:30 AM CST
Where
Cheyenne County, 0.55 mi WSW of St Francis to 0.43 mi NW of St Francis
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.767, -101.809

Street flooding occurred in St Francis last night. Time of flooding is estimated from Doppler radar and other reports.

Tornado, Decatur

When
May 9, 9:43 PM CST to 10:04 PM CST
Where
Decatur County, 5 mi WSW of Oberlin to 2 mi N of Traer
Rating
EF1
Path length
11.74 mi
Path width
50 yd
Property damage
$6,000
Reported by
Storm Chaser
Coordinates
39.792, -100.607

Chaser reported utility poles were snapped just north of Highway 36 on Road 314.

Flash Flood, Cheyenne

When
May 9, 10:00 PM CST to May 10, 1:00 AM CST
Where
Cheyenne County, 11.64 mi N of Bird City to 10.41 mi N of Bird City
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.918, -101.548

Standing water was still occurring over roads but roads were passable the following morning. Delayed report from social media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575713, 573081, 573084, 573088, 576777, 575715, 573095, 575714, 573099, 575716, 576793, 576794, 573104, 576804.